Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 235, NWS Pueblo, CO

July 16, 2025El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 16, 2025, 2:02 PM MDT for El Paso County, Teller County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2025, 2:02 PM MDT (20:02 UTC)
Expired
Jul 16, 2025, 2:30 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 448 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:33 AM MDT, 2 hours 29 minutes earlier. Its key messages:

  • Strong to severe storms possible this afternoon and evening across the plains, with strong winds and large hail the primary hazards.
  • Best chance of precip during the extended period will be over the mtns and valleys.
  • Temps generally 4 to 8 degrees above normal region-wide in the extended period.
Area forecast discussion, Jul 16, 11:33 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1133 AM MDT Wed Jul 16 2025

.KEY MESSAGES...

- Strong to severe storms possible this afternoon and evening
  across the plains, with strong winds and large hail the
  primary hazards.

- Best chance of precip during the extended period will be over the
  mtns and valleys.

- Temps generally 4 to 8 degrees above normal region-wide in the
  extended period.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 301 AM MDT Wed Jul 16 2025

Today and Tonight: Active weather is expected for Wednesday, with
showers and storms expected across much of south central and
southeastern Colorado. Broad westerly flow will be in place through
today and tonight, and while no major forcing is anticipated,
orographic forcing will persist throughout this period. In addition,
a cold front is expected to push southward late Tuesday night to
early Wednesday morning, with surface winds becoming easterly
behind it throughout the day. This will allow for surface upsloping
to develop into the the eastern terrain features. Along with that,
moisture will be streaming over the region, with deeper, richer
moisture across the eastern plains as low to upper 50 dewpoints
spill into this localized area. With forcing mechanisms and moisture
in place, showers and thunderstorms are expected to blossom by mid
afternoon, first initially along the mountains, and then pushing
across the valleys and plains through the late evening. Some storms
may become strong to severe as they push across the plains given
richer moisture, and therefore greater instability, and increasing
bulk shear, to around 35 knots, during the afternoon hours as
surface winds become more easterly. With large T/Td spreads, high
storm bases and large DCAPE values are expected, and given this,
strong outflow winds of up to 70 mph are anticipated to be the
primary hazard, though large hail up to around 1.5 inches in
diameter will be possible with initial thunderstorms before they
congeal into organized clusters. While confidence is very low, <10%,
a brief tornado can't not be ruled out, particularly with any
developing thunderstorms along outflow boundaries. With that all
said, showers and thunderstorms will start to dissipate across the
mountains and valleys heading into the early evening hours as
instability wanes, with strong to severe storms persisting across
the far eastern plains into the late evening and then pushing
eastward and out of Colorado by the early overnight hours. Dry
conditions are then expected heading into Thursday morning. Beyond
all of that, partly cloud skies early will become mostly cloudy
during the afternoon as showers and storms develop, though with
partly cloudy skies returning tonight. Winds this morning and
tonight will remain relatively light and around 5 mph or less,
though are expected to become a tad breezy this afternoon, with
winds around 15 mph. As for temperatures highs today are anticipated
to fall below seasonal values thanks to the cold front passage with
the plains warming into the 80s to low 90s, the valleys into the
80s, and the mountains into the 60s and 70s. As for overnight lows,
values will fall to around seasonal values, with the plains falling
into the mid 50s to low 60s, the valleys into the 40s to low 50s,
and the mountains into the mid 30s to 40s.

Tomorrow: For Thursday, active weather continues for south central
and southeastern Colorado. Flow will become more southwesterly to
westerly over the region. While no major forcing is still
anticipated, orographic forcing is expected to continue. Along with
that, moisture will remain in place across the area. With some
forcing and moisture in place, another round of afternoon and
evening showers and thunderstorms is expected. Like Wednesday,
showers and storms will initially bloom along the mountains by mid
afternoon, with flow aloft pushing them across the valleys and
plains through mid to late evening. Also, given modest shear and
instability expected, strong, to possibly severe, storms will also
be possible, with the greatest chance of stronger storms along the I-
25 corridor and adjacent plains. The most likely hazards from any
more organized convection is expected to be strong outflow winds and
hail. Outside of all of that, partly cloud skies early will become
mostly cloudy during the afternoon hours, with breezy winds expected
during the afternoon again as well. Looking at temperatures,
Thursday brings a relatively cool day to the area, with below
seasonal values expected across the region.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 301 AM MDT Wed Jul 16 2025

Generally for this long term period, a large broad area of high
pressure at mid levels will continue over the central and eastern
part of the CONUS while a broad area of lower pressure will continue
just off the west coast. Zonal flow will continue north of these
centers of high and low pressure across the Canadian/US border.
Occasional subtle disturbances will move through this zonal
flow allowing meager frontal intrusions to move across the
region. Additionally, with the low off the west coast and the
higher pressure over the central CONUS, a modest monsoon pattern
will continue over the SW CONUS during this period.

With the above pattern in place, the overall best chance of precip
over the region this week into next weekend will be over the mtns
and valleys. Temps overall will be on a slow warming trend this
weekend into early next week, then a slight cooling by mid week next
week. The overall best chance of widespread monsoon moisture over
the higher terrain will be Friday, Saturday and into Sunday with
more scattered pops over the higher terrain later in the period.
\/Hodanish

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1123 AM MDT Wed Jul 16 2025

Tsra likely at all taf sites the afternoon/early this evening
from 22z-02z, with vcsh lingering at KPUB and KCOS potentially
as late as 05z. Large hail (quarter to half dollar size) and
strong winds (gusts 50kts plus) possible with storms at KPUB
and KCOS, while main hazard with storms at KALS will be gusty
outflow winds (gusts 40-50 kts). Low potential for MVFR/brief
IFR stratus/fog at KCOS and KPUB 09z-15z Thu morning,
especially if significant precip occurs Wed night. Won't add to
the taf at this point, and will await convective developments
before including.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...SIMCOE
LONG TERM...HODANISH
AVIATION...PETERSEN
Hazardous weather outlook, Jul 16, 11:38 AM MDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1138 AM MDT Wed Jul 16 2025

COZ058>089-093>099-171745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1138 AM MDT Wed Jul 16 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected to develop along the
mountains by mid afternoon, and push across the valleys and plains
through mid to late evening. Some storms along the I-25 corridor
and across the plains are expected to become strong to severe,
with damaging winds up to 70 mph and large hail up to 2 inches in
diameter, and a brief tornado can not be ruled out. In addition
to the severe weather threat, locally heavy rain capable of
producing localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Showers and thunderstorms will be possible across all of the
region during the afternoon hours of Thursday through the weekend.
The main concerns these days will be flash flooding, especially
in the mountains. Storms will be less in coverage early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

10/SIMCOE

In the hours before

Special weather statement, Jul 16, 1:35 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Wed Jul 16 2025

COZ081-082-084-085-162000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
135 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 200 PM MDT...

At 135 PM MDT, Doppler radar was tracking a strong thunderstorm over
Manitou Springs, or near Colorado Springs, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Manitou Springs, Peterson Space Force Base,
Cascade, Chipita Park, Cimarron Hills, and Stratmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3877 10499 3891 10502 3897 10476 3879 10468
TIME...MOT...LOC 1935Z 259DEG 20KT 3885 10490

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rodriguez

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:18 PM MDTSpecial Weather StatementPUBBent27 min
Jul 15, 8:32 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 16, 1:35 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 16, 2:19 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 2:25 PM MDTSpecial Weather StatementPUBLas Animas50 min
Jul 16, 2:27 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 16, 2:31 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller29 min
Jul 16, 3:30 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 16, 3:33 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jul 16, 3:44 PM MDTSpecial Weather StatementPUBCuster31 min
Jul 16, 3:45 PM MDTSevere Thunderstorm WarningPUBLas Animas20 min
Jul 16, 3:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 16, 4:11 PM MDTSevere Thunderstorm WarningPUBEl Paso34 min
Jul 16, 4:13 PM MDTSpecial Weather StatementPUBCuster32 min
Jul 16, 4:17 PM MDTSpecial Weather StatementPUBEl Paso43 min
Jul 16, 4:20 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo25 min
Jul 16, 4:21 PM MDTSevere Thunderstorm WarningPUBEl Paso54 min
Jul 16, 4:38 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso33 min
Jul 16, 4:43 PM MDTSpecial Weather StatementPUBCuster32 min
Jul 16, 4:46 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso44 min
Jul 16, 4:47 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 4:49 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Huerfano, Pueblo26 min
Jul 16, 5:05 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBHuerfano, Pueblo25 min
Jul 16, 5:27 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo33 min
Jul 16, 5:28 PM MDTSpecial Weather StatementPUBPueblo32 min
Jul 16, 5:28 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo36 min
Jul 16, 5:45 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo15 min
Jul 16, 5:46 PM MDTSpecial Weather StatementPUBEl Paso44 min
Jul 16, 5:56 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBHuerfano, Las Animas, Pueblo34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.